A Numerical Solution of the Nonlinear Equations for Axisymmetric Bending of Shallow Spherical Shells

[+] Author and Article Information
G. A. Thurston

Flight Propulsion Laboratory Department, General Electric Company, Cincinnati, Ohio

J. Appl. Mech 28(4), 557-562 (Dec 01, 1961) (6 pages) doi:10.1115/1.3641782 History: Received October 27, 1960; Online September 16, 2011


A numerical solution is obtained for the nonlinear equations for clamped, shallow spherical shells under external pressure. Results are presented in the postbuckling range which have not been computed previously. The upper and lower buckling pressures are compared with the experimental data of Kaplan and Fung.

Copyright © 1961 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In